Hail, Addison
- When
- June 12, 3:56 PM EST
- Where
- Addison County, 0.69 mi S of Shoreham
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.890, -73.320
One inch diameter hail reported by local fire personnel.
Daytime heating across the Green Mountains of Vermont, in a moderately unstable airmass caused the development of scattered showers and thunderstorms during the afternoon of the 12th. These storms moved in an uncharacteristic northeast to southwest direction due to a large scale circulation caused by a stalled coastal low in the Gulf of Maine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Daytime heating across the Green Mountains of Vermont, in a moderately unstable airmass caused the development of scattered showers and thunderstorms during the afternoon of the 12th. These storms moved in an uncharacteristic northeast to southwest direction due to a large scale circulation caused by a stalled coastal low in the Gulf of Maine. One storm briefly strengthened in Addison county and produced one inch diameter hail in Shoreham and knocked down trees and powerlines in Bridport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 12, 1:42 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 242 PM EDT TUE JUN 12 2007 .SYNOPSIS... A STRONG UPPER LEVEL RIDGE ACROSS THE GREAT LAKES WILL BUILD ACROSS SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND FOR THE REMAINDER OF THE WEEK. THE PERSISTENT COASTAL LOW THAT HAS BROUGHT SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION WILL CONTINUE TO WEAKEN AS IT MOVES SOUTH OF NEW ENGLAND. SURFACE HIGH PRESSURE WILL BUILD IN ACROSS THE REGION FROM THE NORTH FOR THE REST OF THE WEEK...THUS AFTER SCATTERED SHOWERS AND THUNDERSTORMS LATE TODAY AND EARLY TONIGHT... SUNNY...DRY AND WARM WEATHER INTO THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHRA/TSRA HAVE DVLPD AS XPCTD ACRS SPINE OF CENT/SRN GRN MTNS IN AREA OF GRTST INSTABILITY (SBCAPES AOA 100 J/KG) AND CLOSE PROXIMITY TO WEAK S/W ROTATING ARD COASTAL LOW. ACTVTY IS TRAINING BUT TRACKS ARE SLGTLY ADJUSTING WSW WITH TIME...THUS NO IMMEDIATE THREAT OF FLOODING OTHER THAN TYPICAL LCLZD POOR DRAINAGE FLOODING. SVR WX THREAT APPEARS GRTST TO SW OF FA IN AXIS OF GRTST INSTABILITY AND THUS WATCH IS SW OF FA. OUR FA IS BREEDING GROUNDS BUT THE GRTST INTENSITY OCCURRING AS TSRA ENTER SRN CHMPL/NRN HUDSON VLY BUT WITH TIME THAT TREND SHLD STABILIZE AS TSRA WL BE TRVLG OVR PREVIOUS TSRA ACTVTY/STABLE RAIN-COOLED ATMOS. THESE TRENDS WL DIMINISH AS QUICKLY AS THEY DVLPD ARD/AFT SUNSET WITH PTLY CLDY SKIES...THEN PATCHY FOG IN FOG PRONE VLYS AND GRDL CAA AFT MIDNGT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... UPR LOW ESE OF 40N/70W BENCHMARK WL SLOWLY FILL THRU THE PERIOD WITH THE HIGHLY AMPLIFIED ULVL RIDGE ACRS GRT LAKES BUILDING ENE ACRS ONTARIO/QUEBEC. SFC HIGH PRS ACRS NEW BRUNSWICK WL DRIFT SW AND MERGE WITH GRT LAKES SFC HIGH ACRS NRN NEW ENGLAND/NRN NY. INITIALLY...CAA FM NEW BRUNSWICK HIGH WL DROP H8 TMPS FM 13-15C TDY TO 8-12C WED AND 9-11C THU FOR SOME COOLER TMPS (ESP ERN FA) BUT SEASONABLE. THEREAFTER...A GRDL MODERATION FRI AND INTO WKND AS ULVL/SFC RIDGE SLOWLY DRIFTS ESE. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... RIDGE OF HIGH PRESSURE WL BE ELONGATED S OF NEW ENG BY FRI NGT AND SAT...AS SFC LO WELL E OF NEW ENG CONTS DRFTNG E. WEATHER WL BE DRY FRI NGT. DURG SAT WK H/5 TROF MOVS ACRS AREA WITH CHC SHRA/TSRA ST LAW VLY AND SLGT CHC ELSW. ANOTHER TROF MOVS ACRS AREA SUN WITH ASOCD SFC CDFNT WITH CHC SHRA/TSRA ALL AREAS. DURG MON...SFC HI MOVS ACRS AREA WITH PTLY SUNNY SKIES. WARM FNT MOVS INTO AREA LATER MON NGT. DURG TUES IT BCMS QUITE WARM IN SW FLO FOLLOWING WRMFNT. SFC LO MOVS ACRS QUE LTR TUES WITH ASOCD CDFNT APRCHNG WRN NY TUE AFTN WITH CHC AFTN SHWR/TSTM ALL AREAS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SATL IMAGERY INDCS CU ISOL CB DVLPG OVR ADIRONDACKS AND MST OF VT. RADAR INDCS NARROW BAND OF TERRAIN INDUCED SCT SHWRS/TSTMS FM CNTRL CALEDONIA COUNTY SW TO CNTRL ADDISON COUNTY VT. THIS LCL PCPN WL CONT THRU 00Z THIS EVE. N AND NE WNDS 10 KTS THIS AFTN SUPPORTED BY VAD WNDS ATTM...WL BCM LIGHT THIS EVE. EXPC VALLEY FOG TO DVLP ACRS FAVORED AREAS AFT 05Z TNGT AND HV INCLUDED IN KSLK/KMPV TAF SITES WITH MVFR EXCP LCL IFR CONDITIONS. OTRW...SFC LOW MEANDERS OVER THE OCEAN E OF NEW ENG THRU THURS AS HI PRES OVER THE GRTLKS THIS AFTN BUILDS AXIS ACRS NRN NEW ENG WED AND THURS. SFC HI SETTLES SLOLY S ACRS NEW ENG FRI AND AND S OF NEW ENG ON SAT. NXT CHC FOR PCPN WL BE CHC SHOWER/TSTM ACRS ST. LAWRENCE VLY SAT WITH SLGT CHC ELSW ACRS AREA WITH WK H/5 TROF MOVG ACRS AREA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SLW NEAR TERM...SLW SHORT TERM...SLW LONG TERM...SFH AVIATION...SFH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 243 AM EDT TUE JUN 12 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-130645- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 243 AM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AND ACTIVITY SHOULD DISSIPATE BY LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT INTO EARLY SUNDAY AND MAY BE ASSOCIATED WITH ISOLATED THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS THE ST. LAWRENCE VALLEY AND NORTHERN ADIRONDACKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BANACOS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 442 PM EDT TUE JUN 12 2007 NYZ035-VTZ009-011-122145- WESTERN ADDISON-WESTERN RUTLAND-EASTERN ESSEX- INCLUDING...BENSON...CHIPMANS POINT...HORTONIA...LARRABEES POINT... ORWELL...SALISBURY STATION...SHOREHAM...SHOREHAM CENTER...SUDBURY... TICONDEROGA...WEST CORNWALL...WEST HAVEN AND WHITING 442 PM EDT TUE JUN 12 2007 AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITING...MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR ORWELL BY 510 PM...5 MILES SOUTHEAST OF TICONDEROGA BY 520 PM AND NEAR BENSON BY 540 PM. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS. LAHIFF
The Burlington radar (KCXX), 70 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
One inch diameter hail reported by local fire personnel.
Trees were blown down on powerlines by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27907, 27911.